# SDR CA190206018

- Difficulty date: February 4, 2019
- Submitted: August 13, 2020
- Operation: General aviation
- Engine: Lyc O235L2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: LW11634
- Condition: Seized
- Location: Nr 2 Cylinder
- Part time: 1,638 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) AT THE TIME OF THE INCIDENT, THE AIRCRAFT WAS BEING USED TO PRACTICE SLOW FLIGHT IN THE LOCAL TRAINING AREA WHEN THE FLIGHT INSTRUCTOR HAD EXPERIENCED A PARTIAL ENGINE POWER LOSS. FULL POWER WAS APPLIED AND CARBURETOR HEAT WAS TURNED OFF, HOWEVER THE ENGINE RPM WOULD NOT EXCEED 2000 RPM AND ENGINE BEGAN TO RUN ROUGH. AT THIS POINT THE FLIGHT INSTRUCTOR HAD CONTACTED TOWER TO REQUEST PRIORITY LANDING. UPON APPROVAL, THE AIRCRAFT LANDED SAFELY WITHOUT INCIDENT. THE AIRCRAFT WAS THEN TAKEN OUT OF SERVICE AND REFERRED TO MAINTENANCE FOR INVESTIGATION. AN ENGINE INSPECTION CARRIED OUT BY MAINTENANCE REVEALED THAT #2 CYLINDER EXHAUST VALVE WAS FOUND STUCK IN THE OPEN POSITION. #2 CYLINDER WAS REMOVED FOR FURTHER INSPECTION. NO OTHER INTERNAL ENGINE FAULTS WERE FOUND. #2 CYLINDER ASSEMBLY WAS DAMAGED BEYOND REPAIR. VALVES WERE REMOVED ON CYLINDERS 1,3 AND 4. GUIDES AND VALVES WERE CLEANED, INSPECTED AND REINSTALLED WITH NO FAULTS FOUND. OIL FILTER AND SUCTION SCREEN WERE REMOVED AND INSPECTED WITH NO CONTAMINANTS FOUND. #2 CYLINDER ASSEMBLY WAS REPLACED WITH O/H UNIT IAW LYCOMING O/H MANUAL. GROUND RUN CARRIED OUT WITH LEAK AND OP`S CHECKED SERVICEABLE. PHILIPS 20W50 MINERAL OIL TO BE USED FOR 50 HRS.
